Texas, 2006Strong Wind in Texas, November 30, 2006
November 30, 2006 · NWS FWD · 1 event in 1 county or zone
Strong winds gusting to over 30 MPH behind a strong Arctic front caused wind damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds gusting to over 30 MPH behind a strong Arctic front caused wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 12:33 PM CST, 27 minutes earlier.
Area forecast discussion, Nov 30, 12:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CST THU NOV 30 2006
.AVIATION...
18Z SOUNDING SHOWS WARM TONGUE NOW GONE. SNOW SHOULD BE ONLY PRECIP
TYPE THROUGH THIS AFTERNOON...IN SPITE OF WHAT ASOS/AWOS MIGHT SAY.
BACK EDGE OF PRECIP STILL MOVING TOWARDS AREA...LIKELY 21-22Z FOR
PRECIP TO END. 84
.PREV AVIATION...
1115 AM
WILL STICK WITH MVFR CIGS FOR THE AFTERNOON...THEN A SLOW LIFT TO
SKC OVERNIGHT. MIX OF PRECIP BEING REPORTED BUT OVERALL THE MORE
CONVECTIVE LOOKING PRECIP IS EAST OF INTERSTATE 35 WITH MORE
STRATIFORM PRECIP TO THE WEST. EXPECT MORE SLEET IN THE MIX TO THE
EAST AND MORE SNOW TO THE MIX IN THE WEST DUE TO THE STRONGER
UPDRAFTS IN THE CONVECTIVE BANDS. PRECIP LOOKS LIGHT FOR THIS
AFTERNOON AND BACK EDGE TO THE SOUTHWEST SHOULD GET TO DFW AREA
21-22Z BUT THAT MAY HAVE TO BE ADJUSTED A BIT. 84
&&
.UPDATE...
1047 AM
UPDATE GOING OUT WITH ONLY A FEW MINOR CHANGES. WINTERY MIX OF
PRECIP WILL CONTINUE OVER ALL OF THE WARNING AND ADVISORY
AREA...WITH THE WEST AND NORTH RECEIVING THE BRUNT OF THE ICE.
TEMPERATURES OVER THE WESTERN HALF WILL REMAIN FAIRLY STEADY OR EVEN
DROP A BIT THIS AFTERNOON...WHILE THE EASTERN HALF WILL CONTINUE A
DOWNWARD SPIRAL.
THE 15Z SOUNDING SHOWED DEEPER COLD AIRMASS AND A SLIGHT COOLING OF
THE WARM NOSE SO WE WILL BE SENDING UP AN 18Z SOUNDING TO CHECK FOR
ANY ADDITIONAL CHANGES.
THE NEXT CONCERN WILL BE THE COLD TEMPERATURES TONIGHT. WILL ADDRESS
THEM IN THE AFTERNOON PACKAGE. 42
&&
.UPDATE...QUICK UPDATE TO ZONES AND GRIDDED PRODUCTS TO CORRECT A
GRIDDED ERROR IN THE HIGH TEMPERATURES ACROSS THE FAR SOUTHEASTERN
ZONES. ALSO...12Z FWD SOUNDING DATA SHOWS DEPTH AND DEGREE OF WARM
NOSE ABOVE THE SURFACE. LAYER IS WARMER AND DEEPER THAN EXPECTED.
SO EXPECT THE MAIN PRECIP TYPE TO REMAIN FREEZING RAIN AND SLEET
AT LEAST THROUGH THE MID MORNING UNTIL COLDER AIR ALOFT MOVES IN.
SOUNDING INDICATES THERE IS ABOUT 500J/KG OF ELEVATED CAPE AND
CONTINUE TO SEE SEVERAL LIGHTNING STRIKES WITH ONGOING ACTIVITY SO
HAVE INCLUDED ISOLATED THUNDER THROUGH THE MORNING. ALSO MADE SOME
MINOR ADJUSTMENTS TO ICE ACCUMULATIONS.
91/DUNN
&&
.PREV DISCUSSION... /ISSUED 600 AM CST THU NOV 30 2006/
AVIATION...EXPECT IFR TO MVFR CONDITIONS ALL DAY. AS COLD AIRMASS
GETS DEEPER CIGS MAY LIFT UP A BIT BY MID DAY BUT MORE PRECIP THAT
IS DEVELOPING MAY HELP KEEP LOW LEVELS SATURATED AND CIGS MAY NOT
LIFT MUCH. PRECIP AMOUNTS/TYPE/TIMING VERY PROBLEMATIC...BUT LIGHT
FREEZING RAIN IS OCCURRING NOW IN WESTERN METROPLEX AND EXPECT
THAT BY SUNRISE IT COULD HAPPEN DFW/DAL. IF SOME DEEPER CONVECTION
MOVES OVER THE AREA SLEET IS LIKELY AS WELL. TODAY/S 12Z SOUNDING
SHOWS WARM NOSE 10 DEGREES CENTIGRADE WARMER THAN YESTERDAY/S
MODELS HAD FORECAST...BUT STILL WANT TO COOL THE LOWER LEVELS
BELOW FREEZING BY 18Z. HAVE PUT SOME LIGHT SNOW IN FOR AFTERNOON
BUT DO NOT HAVE GREAT CONFIDENCE GIVEN THAT THE MODELS FOOLED ME
YESTERDAY. 84
&&
.PREV DISCUSSION... /ISSUED 456 AM CST THU NOV 30 2006/
THE WINTER WEATHER FORECAST IS PROVING TO BE QUITE THE BEAST THIS
MORNING AS IT USUALLY IS. SEVERAL THINGS COMPLICATING THE PICTURE.
OVERNIGHT MODERATE TO HEAVY RAIN THAT CAME IN SEVERAL BANDS HAS
HELPED KEEP THE TEMPERATURES NEARLY STEADY AROUND 34 DEGREES IN
MOST LOCATIONS...DUE TO THE RELATIVE WARMTH OF THE RAIN COMPARED
TO THE COLD AIR IN PLACE. WHERE THE RAIN HAS ENDED OVER THE LAST
COUPLE OF HOURS...TEMPS HAVE QUICKLY DROPPED INTO THE UPPER
20S...MAINLY OVER THE NORTHWEST SECTION OF THE CURRENT WARNING
AREA. BREAKS IN THE PRECIP FARTHER EAST WILL ALLOW TEMPS TO FALL
TO BELOW FREEZING WITHIN THE NEXT COUPLE OF HOURS. ADDITIONAL
PRECIP IS ALREADY DEVELOPING TO THE WEST AND SOUTHWEST IN AREA OF
STRONG DEEP LAYER ASCENT AHEAD OF POTENT UPPER TROF. W/V IMAGERY
SHOWS THE TROF DIGGING INTO WESTERN TX NOW AND STILL A TAD FARTHER
SOUTH THAN ANY OF THE GUIDANCE. OVERALL THOUGH...MODELS SEEM TO
HAVE A GOOD HANDLE ON THE UPPER TROF.
SO WHAT HAPPENS FROM HERE... TWO MAIN AREAS OF ONGOING PRECIP
RIGHT NOW. ONE IS OVER EASTERN OKLAHOMA STRETCHING DOWN INTO EAST
TEXAS...THEN FARTHER SOUTH ALONG THE FRONT. THE OTHER IS CLOSER TO
THE UPPER LOW OVER THE TX PANHANDLE. MODEL DATA IS ACTUALLY IN
GOOD AGREEMENT WITH WHAT HAPPENS OVER THE NEXT 12 HOURS...SO AFTER
EXAMINING RADAR/SFC DATA...THIS IS THE LATEST THINKING...STRONG
ISENTROPIC ASCENT WILL CONTINUE THROUGH THE MORNING ACROSS ALL OF
NORTH TEXAS...AHEAD OF UPPER TROF. THIS SHOULD LEAD TO CONTINUED
AREAS OF FREEZING RAIN AND SOME SLEET DEVELOPING ACROSS THE
WARNING AREA THROUGH THE MORNING. LARGER AREA OF SLEET/SNOW TO THE
WEST...ASSOCIATED WITH UPPER TROF...WILL MOVE ENE THROUGH THE
MORNING. IT APPEARS THAT BEST FORCING...BOTH LOW LEVEL ISENTROPIC
FORCING AND DEEP LAYER DPVA WILL TRACK JUST TO THE NORTH OF THE
METROPLEX WITH HEAVIEST PRECIP AMOUNTS REMAINING IN OKLAHOMA OR
ALONG THE RED RIVER AND ACROSS THE NORTHWEST PORTIONS OF THE
CURRENT WARNING AREA. FORECAST SOUNDINGS FROM SEVERAL MODELS SHOW
A LITTLE DEEPER WARM NOSE IN THE LOW LEVELS...SO MAY HAVE TO
CONTEND WITH A LITTLE MORE FREEZING RAIN THAN SLEET OR SNOW.
ISENTROPIC LIFT SHUTS OFF QUICKLY SHORTLY AFTER NOON SO WILL
LIKELY SEE A QUICK END TO THE PRECIP. HAVE DECIDED NOT TO MAKE
ANY CHANGES TO THE CURRENT WARNING/ADVISORY AREAS AT THIS TIME.
STILL THINK THAT 1/4 TO 1/2 INCH OF ICE ACCUMULATION IS POSSIBLE
THROUGH THE MORNING NORTHWEST OF A BRECKENRIDGE TO SHERMAN
LINE...WITH ACCUMULATIONS UP TO 1/4 INCH ACROSS THE REMAINDER OF
THE WINTER STORM WARNING AREA. SNOW/SLEET ACCUMULATIONS MAY STILL
TOTAL 1 TO 3 INCHES ALONG THE RED RIVER...WITH LIGHTER AMOUNTS OR
LITTLE TO NO ACCUMULATION FARTHER SOUTH. ACROSS THE ADVISORY
AREA...MAINLY SOUTH OF A COMANCHE TO DALLAS TO PARIS LINE...SOME
FREEZING RAIN AND SLEET WITH MINOR ICE ACCUMULATIONS IS STILL
POSSIBLE. PRECIP WILL RAPIDLY COME TO AN END THIS AFTERNOON...WITH
QUICK DRYING AND A HARD FREEZE EXPECTED TONIGHT.
REMAINDER OF THE FORECAST CHANGES VERY LITTLE. NO SIGNIFICANT
PRECIP CHANCES THROUGH THE REST OF THE FORECAST PERIOD. ANOTHER
SHOT OF COLD AIR COMES IN BY SUNDAY.
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-
TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-
TXZ106-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ141.
WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR TXZ107-TXZ121-
TXZ122-TXZ123-TXZ133-TXZ134-TXZ135-TXZ142-TXZ143-TXZ144-TXZ145-
TXZ146-TXZ156-TXZ157-TXZ158-TXZ159.
&&
DUNN
Hazardous weather outlook, Nov 30, 12:01 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1201 PM CST THU NOV 30 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1201 PM CST THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THE ARCTIC FRONT HAS SWEPT THROUGH ALL OF NORTH TEXAS. TEMPERATURES
HAVE DROPPED TO FREEZING OR BELOW ACROSS MUCH OF THE AREA.
SHOWERS PRODUCING SLEET...AND SNOW ARE EXPECTED TODAY MAKING TRAVEL
HAZARDOUS...THUS A WINTER STORM WARNING CONTINUES THROUGH 6 PM
THURSDAY. ACCUMULATIONS OF ICE...SLEET...AND SNOW COMBINED WILL RANGE
FROM 1 TO 3 INCHES IN NORTHWEST NORTH TEXAS...TO LESS THAN AN INCH IN
CENTRAL AREAS...TO NO ACCUMULATIONS IN THE SOUTHEAST.
ALL PRECIPITATION WILL END FROM WEST TO EAST LATE THURSDAY AFTERNOON
AND EARLY THURSDAY EVENING. AS THE CLOUDS CLEAR OVERNIGHT THURSDAY...
A HARD FREEZE IS EXPECTED ACROSS ALL OF NORTH TEXAS AS TEMPERATURES
DROP INTO THE UPPER TEENS IN THE NORTHWEST TO THE MID 20S IN THE
SOUTHEAST.
REFERENCE FTWWSWFWD FOR MORE INFORMATION REGARDING THE WINTRY
PRECIPITATION.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
84
In the hours before
Local storm report, Nov 30, 8:32 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 AM CST THU NOV 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SLEET DECATUR 33.23N 97.59W
11/30/2006 E0.10 INCH WISE TX LAW ENFORCEMENT
SLEET STARTING TO ACCUMULATE IN DECATURSpecial weather statement, Nov 30, 8:35 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 AM CST THU NOV 30 2006
TXZ092-103-118-301530-
COOKE-DENTON-TARRANT-
835 AM CST THU NOV 30 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
DENTON COUNTY
TARRANT COUNTY
AT 830 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
BAND OF MODERATE TO HEAVY SLEET AND FREEZING RAIN LOCATED ALONG A
LINE FROM GAINESVILLE...TO WEATHERFORD...TO CLEBURNE...MOVING
NORTHEAST AT 30 MPH.
TEMPERATURES WILL CONTINUE TO FALL INTO THE UPPER 20S ACROSS
COOKE...DENTON...AND TARRANT COUNTIES BY 10 AM. DUE TO THE MODERATE
TO HEAVY INTENSITY OF THE SLEET AND ICE WITH THIS LINE OF
PRECIPITATION...ACCUMULATIONS ARE LIKELY ON BRIDGES AND OVER
PASSES...WITH SOME ICING DEVELOPING ON SURFACE ROADWAYS. CONDITIONS
ACROSS THE WESTERN METROPLEX AND POINTS NORTHWARD WILL DETERIORATE
RAPIDLY BETWEEN 9 AM AND 10 AM.
TRAVEL IS STRONGLY DISCOURAGED ACROSS THE METROPLEX THIS MORNING AND
AFTERNOON.
LAT...LON 3258 9708 3258 9753 3297 9748 3301 9739
3309 9737 3343 9737 3346 9741 3374 9736
3378 9721 3371 9711 3380 9708 3381 9695
3352 9695
92Local storm report, Nov 30, 8:47 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 AM CST THU NOV 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY SLEET 7 NE AZLE 32.97N 97.45W
11/30/2006 E0.10 INCH TARRANT TX PUBLICLocal storm report, Nov 30, 8:57 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 AM CST THU NOV 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY SLEET MUENSTER 33.65N 97.38W
11/30/2006 E0.10 INCH COOKE TX PUBLIC
US82, I-35, AND BRIDGES ARE ICED OVER. HEAVY SLEET AND
VISIBILITY LESS THAN 1/2 MILE. NUMEROUS TRAFFIC
ACCIDENTS.Special weather statement, Nov 30, 9:20 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 AM CST THU NOV 30 2006
TXZ119-301615-
DALLAS-
920 AM CST THU NOV 30 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
AT 920 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
AREAS OF SLEET AND FREEZING RAIN MOVING INTO DALLAS COUNTY FROM THE
SOUTHWEST. TEMPERATURES ARE BELOW FREEZING ACROSS ALL OF DALLAS
COUNTY AND WILL CONTINUE TO SLOWLY FALL. PERIODS OF OCCASIONALLY
HEAVY SLEET WILL CAUSE ROAD CONDITIONS TO RAPIDLY DETERIORATE
BETWEEN 10 AM AND NOON. BRIDGES AND OVERPASSES WILL BE THE FIRST TO
ICE OVER...BUT SLICK SPOTS ON SURFACE STREETS WILL BE POSSIBLE AS
WELL. TRAVEL ACROSS DALLAS COUNTY WILL BECOME TREACHEROUS AND IS
STRONGLY DISCOURAGED TODAY.
LAT...LON 3300 9703 3254 9709 3256 9652 3299 9649
92
Local storm report, Nov 30, 11:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 AM CST THU NOV 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM SLEET LOWRY CROSSING 33.17N 96.54W
11/30/2006 E0.10 INCH COLLIN TX PUBLICStrong Wind, Ellis
- When
- November 30, 1:00 PM CST
- Where
- Ellis forecast zone
- Measured
- 28 kt (32 mph) measured gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Strong winds gusting to over 30 MPH caused a large tree limb to fall on and damage a transformer, knocking out power to dozens of homes, businesses, schools, and traffic lights in Ennis.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, November 30, 2006$202 million · 34 events
- Tornadoes and Damaging Winds in Alabama, November 30, 2006$559,000 · F1 · 10 events
- Winter Storm in Kansas, November 30, 2006$1.7 million · 3 events
- Heavy Snow in Missouri, November 30, 2006$6,000 · 18 events
- Winter Storm and Winter Weather in Texas, November 30, 200617 events
- Winter Storm and Heavy Snow in Kansas, November 30, 200614 events
- Heavy Snow and Winter Weather in Kansas, November 30, 20061 injured · 6 events
- High Surf in Hawaii, November 30, 200612 events
- Winter Storm in Illinois, November 30, 20067 events
- Winter Weather in Oregon, November 30, 20066 events
- Frost and Freeze in California, November 30, 20065 events
- Winter Storm and Winter Weather in Iowa, November 30, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4617.